Docetaxel and Claritin question

hi, I’m sure I’ve seen posts about people using Claritn to help with Docetaxel side effects but I can’t find them again. Which side effect was it helpful for? I asked the chemo nurse yesterday and she hadn’t heard of it but I’m sure I read that some oncs were prescribing them.

thanks in advance, x

Good morning Josie11
I’m having TC and I have used clarityn for my 2nd session starting from day before and up to day 8. I have found that I haven’t really suffered from aches/ pains ( which were horrendous on first session) . I have felt slightly fluey after day 8 ( but not before) when I have taken an odd ibuprofen ( mostly in an evening) but have been able to continue as normal throughout this time. I was also prescribed 2mg steroids per day for day 3 - day 7 which had also lessened the fatigue .
I’m due session 3 tomorrow and have started my clarityn today along side my steroids and I think I may continue on with them a little longer this time to see if I can avoid the fluey symptoms altogether.
I did discuss using clarityn with my onc last time but he though they wouldn’t have any effect but I decidedly that I would try anyway and feel that they have definitely been beneficial.
So it may be worth a try; you can’t lose anything by trying!
Hope this helps and your next session is better
Best wishes

Hi, 

I had my first docetaxel treatment two weeks ago and the pain was horrendous, it was mostly in my feet, ankles, hips and face. I saw an oncologist and the dose has been reduced by 25% for next time, plus I’ve got mega strong pain killers and Oramorph, which I needed last time. Today, i saw the consultant who will be responsible for my radiotherapy, he suggested Clarityn. I’m praying it works as well for me as it seems to have done for others. It’s worth a try. I’ll keep you informed! 

Thanks Josie,

 

For posting this. Just by coincidence I started taking Claritin last week for hayfever and had my second T (plus Herceptin) last week. Was wondering why this T &H was better with side effects than the one before. Could it be the Claritin? It’s an anti-histamine and I am wondering if some of the side effects of T are caused by the drug starting a histamine response?

Did find this letter on the Taxol family and anti-histamine use in a medical journal. Seems like anti-histamines may be for the pain. It’s an old article so one of the drugs mentions there is no longer used. 

jnci.oxfordjournals.org/content/85/8/676.extract